Skip to content

Announcements

Home Blood Pressure Monitors: Tracking Made Easier

Pressures not falling in the less than 120/80 range? See our High Blood Pressure Health Center for information about symptoms and treatment.


How long does it take to feel better?
avatar
aevans66 posted:
My girlfriend has been struggling with heart conditions for over 2 years. She finally went to the doctor. He has put her on BP medication and the side effects are awful. Dizzy, nausea, fatigue, depression. She just wants to give up.
Before seeing the cardiologist, she had more bad days then good, now they are all just bad.
How long does it take for the Medication to kick in, to feeling better, to feeling someone what normal.
Her BP started at 170/130.
Thank you
Reply
 
avatar
billh99 responded:
There are 5 or 6 or more different classes of BP meds. And within each class there are often many different drugs.

Each of them have different characteristics, both desired and undesired. And each person is different and will react differently to the meds.

And you said that she has a "heart condition". Maybe the some of the meds are for the heart condition and not BP? High BP is not heart disease, as such, but can lead to it.

Sorry to not have more of an answer.

But she really needs to talk this over with the doctor.

And she needs to be here own best doctor.

Ask him what the diagnoses is?
Ask him what the purpose of the medicine is for?
What are the common side effects?
How will I know if it is working?
 
avatar
aevans66 replied to billh99's response:
Thank you so much Bill. I really appreciate your response, and it was extremely helpful. We are seeing the doctor today to find out more.
Best wishes,
A
 
avatar
Anon_16867 responded:
sometimes the side effects on all meds out weight the benefits


Helpful Tips

Amlodipine and nausea
I had taken amlodipine for about a week and it was giving me a nauseous feeling and a little dizziness for most of the day. I wondered if ... More
Was this Helpful?
1 of 1 found this helpful